MAUDE Adverse Event Report: ARTHREX, INC. BONE TAP, CANNULATED, 4.5MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. BONE TAP, CANNULATED, 4.5MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number BONE TAP, CANNULATED, 4.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 5/9/2024, a sales representative reported via (b)(4) that an ar-8956c-45t bone tap, cannulated, 4.5 mm, broke during a 5th metatarsal fracture.When the surgeon turned the ar-8956c-45t bone tap counterclockwise, it broke, snapping the entire "gold" portion of the tap in the shaft of the metatarsal.They were able to get it out with a non-arthrex hardware removal set.This was discovered during a metatarsal fracture procedure, with no reported patient harm.Additional information was received on 5/20/2024: all broken pieces were retrieved from the patient.The case was delayed 25 minutes to retrieve the end of the tap from the canal of the 5th metatarsal.The patient had to have longer or time, more anesthesia, and a larger incision.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion or prying/leveraging the device during insertion.

Brand Name
BONE TAP, CANNULATED, 4.5MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19475865
Report Number1220246-2024-05028
Device Sequence Number6932823
Product Code LXH
UDI-Device Identifier00888867055728
UDI-Public00888867055728
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBONE TAP, CANNULATED, 4.5MM
Device Catalogue NumberAR-8956C-45T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown